My MSAA Community
3,754 members7,120 posts

RESTLESS LEG SYNDROME

RESTLESS LEG SYNDROME

Hello Everyone. I haven't wrote in a long time. I wake up Depressed. I have restless leg syndrome. I sit at my Computer Desk with a Box under My Legs, but it's no Help with this Syndrome. I wiggle My Legs on the Hour constantly. My Doctor gave Me GABAPENTIN-300mg. I've been taking it for years. I take 2 at night because it makes you drowsy. My system is use to it, so I don't feel drowsy any more. Do anyone have a recocomadation to give that would be great. Take Care Everyone and GOD Bless.~~~**foots**~~~

26 Replies
oldestnewest

Foots Restless Leg Syndrome yuk ! I have had it for about 35 years. It was so bad I walked a figure of 8 in our living room carpet. I knew every program on late night tv, but I couldn't tell you what had happened in them. I found kneeling down was bad, trying to garden on my knees was unbearable afterwards. Finally the doctor listened and I am on pramipexole, but you have to watch out for augmentation after awhile. I also take OxyContin and cocodomals, which help me get through the day. Anytime you want to vent or want more info, please feel free to private message me, because until you have had it, it's like ms no one can understand what RLS is like. Blessings Jimeka 🦋 🌈

7 likes
Reply

what is augmented, the RLS? please explain. thanks! :)

1 like
Reply

Nom_De_Plume augmentation is when your body gets used to the dosage of medication you are taking and craves more. You give more, and it stops working again so you take more, but then it stops working again. So you have to wean yourself off the medication, have a break, usually 4-6 months before you can try again. Hope you can understand this, maybe erash can explain it better. Blessings Jimeka 🦋 🌈

Reply

jimeka Gotcha. Thank you for clarifying! 😊

2 likes
Reply

Thank you 😊

1 like
Reply

You are one smart Cookie. Thank you for the response. Just when I thought I'll talk to my Doctor, She decided to leave us and now I'm waiting for my next appoint- ment which won't be until September. The thing about New Doctors is their New. That could be a plus or minus. I never liked these kind of changes.

3 likes
Reply

Foots can you buy codeine over the counter in the States? I find it helps mine, blessings Jimeka 🦋 🌈

Reply

I know what you mean I had my first doctor after 10 years and you know what he said to me as he touched my rollator "I guess your curd " I said WHAT!!

He said another patient told him since I'm moving I must've curd you LOL I said that would be nice but we know that's not happening.

But he had another do

2 likes
Reply

My rls meds never did much. But trazodone for sleep did work. I would recommend trazodone. My RLS study said it woke me more than 36 times an hour and I never reached deep sleep. A few years later my identical twin had a sleep study where she never reached deep sleep but rls was not a problem but she was taking trazodone during the study so I asked my Dr to try me and it was definitely easier to fall asleep and less wakeful. Although with years of spacticity my legs feel more like I wish they could just rest. Everything in my body tightens and contortes like spastic contracture but repeated every few seconds to minutes hundreds to thousands of time a day. Drives me way crazier than the rls feelings did. I still take trazodone for sleep. I don't know how I'd ever sleep without it. And sometimes an alprazolam if the spacticity causes severe panic when I feel like I can't breath cause my organs and diaphragm lungs don't expand

2 likes
Reply

Foots

There are other meds you can try: mirapex, Requip, clonazepam...talk w/ your doc and hope u feel better

8 likes
Reply

Mirapex is the pramipexole jimeka mentioned

8 likes
Reply

Thank You for your response. I had a bad reaction (side effect) from Requip. Everything it says that can happen in its brochure or prescription details for Side Effect visited me. It was a slow approach about 3 months, because I was to dense to know what a side effect was, and it took three months for me to think about reading them. I blamed it on MS and then I said to myself "the Doctor told Me that my MS would not get any worse because My medication takes care of it. I became very Sad, when I noticed I couldn't make it down the Hall to the Bathroom with out labored breathing. I could not keep my hands up to comb my hair without getting tired. I went to the Emergency room just incase.~~~**foots**~~~

2 likes
Reply

Foots I hear you. It is so hard to sort out what is MS versus medication side-effects after awhile. Not so "dense." ;)

Reply

I'm in the process of trying to get Botox for spasticity. I'm very excited as I've struggled since about 1989 with this as well as other issues. The nurse speaking at an engagement I attended told us about it, it lasts for 3 months. I can't wait!

8 likes
Reply

Kodiac please share your experiences about the botox injections, when you have them.😊 The botox for leg spasms is something I'm very interested in hearing about.

Jes 🌠

4 likes
Reply

I'm still in the process of getting an appt, it's quite the experience. I'll let you know when and if I get in.

Reply

@Kodiac, Did you try the Botox? Wondering how you made out?

😊

Reply

I'm still waiting on whether I can get an appt. It's a rather lengthy process to do so. I'll let you know when and if I get in.

1 like
Reply

Okay! 👍🏼

Reply

me too! Foots ! In my case a whole entire body wiggles involuntaly. I started taking medicine, Tetrabenazine it became a bit better but it still moves. I do Yoga. I don't know it is helping:) Unfortunately it is too hot to walk around where I live:)

I hope you'll feel better! Happy Friday.

6 likes
Reply

Foots, it's good that you're posting. We get so many ideas from one another! We also do a lot of praying, and I'll add you to my list. I hope you find relief quickly.

7 likes
Reply

I take 80mg of baclofen a day and as long as I don't miss any doses I can usually keep it under control.

4 likes
Reply

So many great suggestions! I have numbness and tingling in my feet & lower legs. It is never completely gone. I take Gabapentin 300mg. 2 capsules 4X daily. Yes, drowsy 💤 but modafinil helps wth alertness, ms fog and fatigue. When the legs get restless, I take "Rylands" leg cramp pills. They help some. Home you can find relief. Keep us posted. Lynn

2 likes
Reply

I'm having this my arms and it absolutely drives me crazy. A feeling tgatu couldn't even explain to my Dr . having an MRI. August 1st to see if its actually part of a relapse. Good luck and God bless.

2 likes
Reply

RLS is the worst!! So uncomfortable. It also interrupts sleep which is helpful to know if you wake up tired, because RLS may be the culprit. My doc ordered a sleep study and it was very telling, and generally informative. Have used Mirapex/pramipexole with good results. Lyrica caused foot swelling so I came off of that. I also find that iron supplements help. Ask your doctor to check your ferritin level, perhaps? RLS is more common, even in the general population, than I originally thought. Don't suffer! Treat it :)

1 like
Reply

I know what you mean I had my first doctor after 10 years and you know what he said to me as he touched my rollator "I guess your curd " I said WHAT!!

He said another patient told him since I'm moving I must've curd you LOL I said that would be nice but we know that's not happening.

But he had another doctor replace him and he's good.

1 like
Reply

You may also like...